- Volume 13, Number 4 (2007), 1091-1123.
Bounds for the covariance of functions of infinite variance stable random variables with applications to central limit theorems and wavelet-based estimation
We establish bounds for the covariance of a large class of functions of infinite variance stable random variables, including unbounded functions such as the power function and the logarithm. These bounds involve measures of dependence between the stable variables, some of which are new. The bounds are also used to deduce the central limit theorem for unbounded functions of stable moving average time series. This result extends the earlier results of Tailen Hsing and the authors on central limit theorems for bounded functions of stable moving averages. It can be used to show asymptotic normality of wavelet-based estimators of the self-similarity parameter in fractional stable motions.
Bernoulli, Volume 13, Number 4 (2007), 1091-1123.
First available in Project Euclid: 9 November 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Pipiras, Vladas; Taqqu, Murad S.; Abry, Patrice. Bounds for the covariance of functions of infinite variance stable random variables with applications to central limit theorems and wavelet-based estimation. Bernoulli 13 (2007), no. 4, 1091--1123. doi:10.3150/07-BEJ6143. https://projecteuclid.org/euclid.bj/1194625604